2 doctors weighed in:

I take 600 milligrams of lyrica (pregabalin) a day and I have put on 30 lbs what should I do and what if I stoped taking this medication?

2 doctors weighed in
Dr. Michael Gofeld
Pain Management
1 doctor agrees

In brief: Side effect

Weight gain is a common side effect of lyrica (pregabalin).
If you decided to stop the medicine you should do it step by step in the reverse order from the regimen your doctor recommended when you started it.

In brief: Side effect

Weight gain is a common side effect of lyrica (pregabalin).
If you decided to stop the medicine you should do it step by step in the reverse order from the regimen your doctor recommended when you started it.
Dr. Michael Gofeld
Dr. Michael Gofeld
Thank
1 comment
Dr. David Rosenfeld
You don't say why you take it, but likely you could change to Cymbalta, Topamax, or a number of other options. You need to wean back on the Lyrica and not just stop it.
Dr. David Rosenfeld
Pain Management

In brief: Adverse effect

Weight gain with Lyrica (pregabalin) does occur. I always question patients about activity and diet as other possible causes (or at least additive causes).
I would not stop the drug "cold turkey" but rather wean it down over several weeks. Other options may to treat your pain may included Cymbalta or topamax....Both of which seem to be more weight "neutral".

In brief: Adverse effect

Weight gain with Lyrica (pregabalin) does occur. I always question patients about activity and diet as other possible causes (or at least additive causes).
I would not stop the drug "cold turkey" but rather wean it down over several weeks. Other options may to treat your pain may included Cymbalta or topamax....Both of which seem to be more weight "neutral".
Dr. David Rosenfeld
Dr. David Rosenfeld
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
33 years in practice
940K people helped
Continue
108,000 doctors available
Read more answers from doctors